New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Jan 2008
Total Posts : 505
   Posted 2/9/2008 11:44 AM (GMT -6)   
Hello guys! I hope all is well! I'll get straight to the point.The other day i posted a thread about me starting on paxil,last night was my third night taking it and all night long i was itching! I also felt horrible! I couldnt sleep,I kept having some kind of tingling sensation under my skin,and my nose and eyes were itchy,it kind of felt like i was having an allergy attack! If there is any such thing! I called the local pharmacy and he told me to stop taking it until i can talk to my dr monday mornin! He also told me to take some benadryl and if things get worse go to the ER. I took the benadryl and i feel a little better not as much itching and i noticed that i do have a couple hives on my arm.I think sue and somebody else said that had a similiar reaction to the paxil.Can you guys give me a little more feed back on what you experienced and if anyone else has had something like that to happen,i would appreciate any kind of info you can offer! nono

Veteran Member

Date Joined Nov 2007
Total Posts : 505
   Posted 2/9/2008 1:23 PM (GMT -6)   
Hi Panike,

I had the exact same reaction with Paxil & then Celexa too. I was changed to Lexapro & didn't get hives or itchy at all, no side effects except a little tiredness (so I take them at night now) . Lexapro's working great for me. Keep trying until you find one that works for you. I was about to give up but am so glad I didn't. Hydrocordosone cream helps me with itching.

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 2/9/2008 3:03 PM (GMT -6)   

Hey there, I am sorry you are having this reaction but please do follow the Pharmacists recommendation and see your physician or call.  Don't take another pill as you could cause a worse reaction.  If you continue to break out in hives, I would look at a walk in clinic if the ER is not a choice.  Any breathing difficulties..........straight to the ER.  Do not stop to collect your $200.00, just Go.

Hugs to you sweetie and I am here.

Kitt, Moderator: Anxiety ~ Panic  ~ Crohn's
*~* *~*
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~

Regular Member

Date Joined Dec 2007
Total Posts : 450
   Posted 2/9/2008 4:09 PM (GMT -6)   
Exactly what happened to me....I was going to the local urgent care for 2 weeks before they finally figured out what it was from. The hives and then the swelling were getting worse by the day as the medication built up in my system. My lips itched and swelled, my eyes started swelling shut, actually my whole face was swelling and the hives would pop up wherever, sometimes in my hair...I would feel a huge bump and it would itch like crazy, only to disappear and move somewhere else. Definitely, stop the Paxil and try something else.
Mochiah/a.k.a. Sue
cervical fusion 2006
L4-5 surgery with cages, plates, and screws in 2005
MEDS:  Fentanyl patch, Norco, Celexa, trazodone, and baclofen
To handle yourself, use your handle others, use your heart
I'm going to smile like nothing is wrong, act like everything is perfect, and pretend its not hurting me.

Veteran Member

Date Joined Jan 2008
Total Posts : 505
   Posted 2/9/2008 4:47 PM (GMT -6)   
Thank you guys! It's funny i use to take paxil years ago and i use to wake up in the middle of the night itching all the time and would have these little welps that would come up on my arms and legs but back then i didnt know alot about SRI's because i had just started having P/A.So i continued to take it for years thinking it was just my nerves or something.I also use to have a tightning feeling in my chest but not once did i think that it was ever the meds because although i was having those symtoms my P/A did get better.Then when i started taking zoloft the itching and tightness stopped and i didnt have it for years up until 3 days ago when i started on the paxil.But one thing i'm wondering though is,i've been told that zoloft is in the same class as paxil. So why didnt i get these symtoms with zoloft? Any feed back is greatly appreciated and thanks again guys!!!!

Jonah R
New Member

Date Joined Jun 2009
Total Posts : 1
   Posted 6/17/2009 10:36 AM (GMT -6)   
Just found this thread but had to add that I had severe hives with Paxil being only changed med, ergo most likely suspect.
Severe as in I felt like my body was shutting down, eyes swollen shut, not enough room in my chest, went to hospital, irregular EKG, hives 60% of body, cardiac care unit, oxygen, I v drip with antihistamine, fever, three days in hospital. That kind of reaction. Went off all meds, switched to good Ol' Prozac after discharge. No problems since.

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 6/17/2009 11:49 AM (GMT -6)   
You have tacked on to an old post.  Please see following link.  Thanks.  Sorry about your anaphylactic reaction.  I had one and they are very frightening.

Moderator: Osteoarthritis & GERD/Heartburn
Co-Moderator: Anxiety/Panic, & Depression
*~* *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
Not a mental health professional of any kind

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 11:48 PM (GMT -6)
There are a total of 2,713,255 posts in 299,174 threads.
View Active Threads

Who's Online
This forum has 153750 registered members. Please welcome our newest member, Riand1988.
261 Guest(s), 7 Registered Member(s) are currently online.  Details
racer102, NostalgicCowboy, Scaredy Cat, ChickNorris, kimbou53, UC Medic, julymorning

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer